rwtag

Meet the Moderators

Meet the Moderators of these forums

Meet the Experts

Meet the Experts in these forums

Presently, there are no Experts to meet.

Your Horse Forum and Community

Got something to say?

Got something to say?

You are in... Forums > Welcome To Your Horse Forum > Off Topic > MY tablets have a knock on effect on the horses

Go to most recent reply

greyandbay

Joined:

Mar 10

Posts: 3359

greyandbay says:

MY tablets have a knock on effect on the horses

About 4 weeks ago I started taking some new tablets to help reduce swelling / pain associated with osteo arthritis in my fingers, which had got worse over the winter in all the cold weather.

Side effects were mostly to do with heartburn and tummy upsets - in my case it's just heartburn, but I can cope with that.

Then about 2 weeks ago (looking back) I started getting lazy, a bit lethargic about doing house work and ironing lol, and I tended to spend a lot of time on the sofa reading or on here, when I should have been doing other things.

Last weekend I was doing the horses and was looking round the field thinking - the hay nets need filling, their feet need picking out, they need a good groom, all the things I would normally do without thinking, but in this case I WAS only thinking.....

Suddenly dawned on me about my tablets - they have a similar reaction to ibuprofen which I have to be careful about as they make me drowsy, and I stopped taking them for a couple of days.

I now am rareing to go and back to normal with things, but my fingers ache, lol !!

Will have to go back to the doc I think, but the arthritis won't be so bad in warmer weather anyway, so I'll be very sparing with how many tablets I take.

But it did make me realise the dedication and determination that others have if they have some form of health problem that affects their "get up and go".

The outside of a horse is good for the inside of a man - Winston Churchill

Reply to this Topic 

 
abbieandfiona

Joined:

Mar 09

Posts: 5011

Re: MY tablets have a knock on effect on the horses

 I know how you feel, im kind of the opposite if i miss my medication or dont eat at the right time or dont inject enough insulin then i have no energy and everything wipes me out at the moment hopefully this is only a short term thing and will improve as i get used to being a diabetic. 

Reply to this Topic 

greyandbay

Joined:

Mar 10

Posts: 3359

greyandbay says:

Re: MY tablets have a knock on effect on the horses

Sorry to hear about your diabetes - my Father was diabetic and we had him living with us for just over a year before he died, so I got used to sorting out his tablets and what he could and couldn't eat - his was late onset and controlled by tablets - which is ok, but with insulin when it's balanced and steady you'll have a lot more freedom of choice in your eating.

Hope you get used to it soon, it takes a while to settle down, I know - take care :o)

The outside of a horse is good for the inside of a man - Winston Churchill

Reply to this Topic 

brook

Joined:

Sep 08

Posts: 5163

brook says:

Re: MY tablets have a knock on effect on the horses

Hi Sue, I hope that the Doc sorts you out with some alternative tablets, it's just so horrible when you feel tired and can't muster up any enthusiasm ! Sadly alot of drugs seem to sort out one problem but then cause several others, we just can't win. I hope that the pain in your fingers lessens now it's getting warmer, let us know how you get on, take care, Lyn XX

Reply to this Topic 

Page

Post a message in Off Topic

To post a reply to this topic, please Log In.

Terms of use

Use of our community areas and forums is subject to important terms of use. By joining our community and using the features you agree to be bound by these terms. Read full terms of use